• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

I want to stop taking my Psychiatric Medications

D

dragonboy46

Well-known member
Joined
May 16, 2017
Messages
75
Hey everyone,

As I'm feeling a lot better now I want to discontinue my psych meds but my doctor won't let me. Can anyone help me out share some resources or information about how can i come off?

Thanks!
Usman.
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
39,102
Location
West Sussex, England
  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
midnightphoenix

midnightphoenix

Well-known member
Joined
Mar 9, 2012
Messages
18,592
Location
Tigger and Willow's house UK
Hey everyone,

As I'm feeling a lot better now I want to discontinue my psych meds but my doctor won't let me. Can anyone help me out share some resources or information about how can i come off?

Thanks!
Usman.
My advice is if your doctor is unwilling to let you come off them, talk to him/her about why he/she isnt willing to let you come off of them, there will be a reason for it :hug:
 
V

vickywinters

New member
Joined
Dec 30, 2019
Messages
1
Location
United States
I assume your doc had a reason that they told you for not wanting you off your meds, and that you rejected that advice. I understand not agreeing with doctors advice and wanting to find your own way. What I would try first in your case is really emphasize to your doc that you are very serious about your withdrawal plan and hope that they can at least provide some guidance as to a taper plan, as they probably would not want you to come up with a reduction plan of your own. I'm brand new to these forums and not sure what all everyone talks about on here, but if you specify what drug(s) you are taking, perhaps you could get some insight from other posters about their experiances withdrawing, what that may feel like for you (everyone is very different however), and whether that is something you still think you want to undergo. My own doc was exceedingly unhelpful to my own discontinuation and I wound up creating my own plan wayyyyy slower than the ridiculous pace my doc came up with, but if they could at least give you a guidepost to go by it is better than starting blind if you dont have to.
 
Zackthemaniac

Zackthemaniac

Well-known member
Joined
Oct 16, 2019
Messages
1,196
Location
North Carolina
Did it ever occur to you that your meds ARE the reason you feel better. Why would you stop that ? Id follow your doctors advice unless you have a very good reason not to. They have gotten you this far.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
14,125
Very well said, Zackthe manaic,

I do agree there, it is never wise and not very clever to go cold turkey on any kind of med, let alone a lot of them, to do with mental health, and, as I know with me, I have mild forms of mental health issues, and as the GP doctor senior put to me, years back and I already knew within me this, I simply cannot come off my brand of medication, and I'll add even though, I have been taking this brand very well, now I might go lowering the dose a bit, or have to reincrease slightly the dose again, but simply not to come off the med. There are probably adverse reactions, and I certainly don't wish for that.


I feel Dragonboy, you do need to feel to think very long and hard about this, once you have had mental he alth medication drawn, written up, that's it, youii must adhere to that regulalation of taking them, you must and cannot come off mental health med, as I always think, it's the mental health med, keeping me overall well, also otherwise, my original pshycosis problems could renact.



My advice to you; keep taking the mental health meds, and listen to your doctor, he or she is doing this for your own good, and possibly for the preventative sake of others not to see you not so unwell again.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
2,893
Location
USA
Did it ever occur to you that your meds ARE the reason you feel better. Why would you stop that ? Id follow your doctors advice unless you have a very good reason not to. They have gotten you this far.
I agree. You might feel so much better because the meds are working. If you’re not having problems with the meds I’d just stick with them. And definitely don’t make any changes without a doctors help.
 
H

howisthislegal

New member
Joined
Apr 19, 2020
Messages
3
Location
Nottingham
I've gone cold turkey on Rispiridone, Paliperidone, Olanzapine, Abilify and Zuclopenthixol. The last Drug they had me on was Abilify, they said this was the drug with the least amount of side-effects and I still ended up painfully pissing out cum a lot of times, I told a Psychiatrist about this yesterday and he told me Abilify does not do that, well then why did this stop happening when I stopped taking Abilify? Obviously I didn't say this to him since I don't want these quacks knowing I don't take their poison. Anyway the psychiatrist insisted twice that the case was not the case and instead tried to tell me that it was because I'm growing, F these people they're clearly scumbags.
 
Top